Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 188, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 26, 2009, 5:42 PM MDT for 5 counties in Colorado. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2009, 5:42 PM MDT (23:42 UTC)
- Expired
- Aug 26, 2009, 6:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:55 PM MDT | HAIL 0.75 | 6 W Neegronda Reservoir, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 262342
SVRPUB
COC011-025-061-089-099-270045-
/O.NEW.KPUB.SV.W.0188.090826T2342Z-090827T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT WED AUG 26 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BENT COUNTY IN SOUTHEAST COLORADO...
SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
EASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES LA JUNTA...
NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 645 PM MDT...
* AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF SWEETWATER
RESERVOIR TO 5 MILES SOUTH OF ROCKY FORD...OR ALONG A LINE
EXTENDING FROM 25 MILES NORTHWEST OF LAMAR TO 9 MILES WEST OF LA
JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
LA JUNTA.
SWEETWATER RESERVOIR.
NEENOSHE RESERVOIR.
NEEGRONDA RESERVOIR.
LAS ANIMAS.
WILEY.
QUEENS RESERVOIR.
MCCLAVE.
JOHN MARTIN RESERVOIR.
HIGBEE.
HASTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3821 10248 3765 10351 3801 10384 3837 10342
3853 10280
TIME...MOT...LOC 2342Z 322DEG 10KT 3840 10282 3799 10370
$$4 follow-up statements
000
WWUS55 KPUB 270006
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT WED AUG 26 2009
COC025-270015-
/O.CAN.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
CROWLEY CO-
606 PM MDT WED AUG 26 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN CROWLEY COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3792 10374 3827 10330 3827 10311 3845 10272
3821 10248 3765 10351
TIME...MOT...LOC 0005Z 322DEG 10KT 3829 10280 3816 10332
3790 10364
$$
COC011-061-089-099-270045-
/O.CON.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
606 PM MDT WED AUG 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL KIOWA...NORTHERN BENT...NORTHWESTERN PROWERS AND
EASTERN OTERO COUNTIES...
AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM NEEGRONDA RESERVOIR TO 9
MILES NORTHWEST OF LAS ANIMAS TO 8 MILES SOUTHWEST OF LA JUNTA...OR
ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF LAMAR TO 17 MILES
NORTHEAST OF LA JUNTA TO 8 MILES SOUTHWEST OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 10 MPH.
HAIL THE SIZE OF PENNIES WAS REPORTED NEAR NEEGRONDA RESERVOIR IN
KIOWA COUNTY AT 555 PM.
LOCATIONS IMPACTED INCLUDE...
NEEGRONDA RESERVOIR.
QUEENS RESERVOIR.
FORT LYON.
WILEY.
MCCLAVE.
LAS ANIMAS.
JOHN MARTIN RESERVOIR.
HIGBEE.
HASTY.
CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3792 10374 3827 10330 3827 10311 3845 10272
3821 10248 3765 10351
TIME...MOT...LOC 0005Z 322DEG 10KT 3829 10280 3816 10332
3790 10364
$$000
WWUS55 KPUB 270018
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT WED AUG 26 2009
COC011-061-089-099-270045-
/O.CON.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
618 PM MDT WED AUG 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL KIOWA...NORTHERN BENT...NORTHWESTERN PROWERS AND
SOUTHEASTERN OTERO COUNTIES...
AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM NEEGRONDA RESERVOIR TO 6
MILES NORTHWEST OF LAS ANIMAS TO 12 MILES NORTHWEST OF HIGBEE...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF LAMAR TO 17 MILES
NORTHEAST OF LA JUNTA TO 8 MILES SOUTHWEST OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 10 MPH.
THE MOST INTENSE PART OF THIS LINE OF STORMS WAS LOCATED OVER
NORTHEAST BENT COUNTY AND SOUTHEAST OTERO COUNTY.
LOCATIONS IMPACTED INCLUDE...
QUEENS RESERVOIR.
FORT LYON.
WILEY.
MCCLAVE.
LAS ANIMAS.
JOHN MARTIN RESERVOIR.
HIGBEE.
HASTY.
CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3787 10369 3827 10315 3826 10289 3845 10272
3821 10248 3765 10351
TIME...MOT...LOC 0017Z 322DEG 10KT 3826 10277 3813 10329
3787 10361
$$000
WWUS55 KPUB 270031
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
631 PM MDT WED AUG 26 2009
COC011-061-089-099-270045-
/O.CON.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
631 PM MDT WED AUG 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL KIOWA...NORTHERN BENT...NORTHWESTERN PROWERS AND
SOUTHEASTERN OTERO COUNTIES...
AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM NEEGRONDA RESERVOIR TO LAS
ANIMAS TO 9 MILES NORTHWEST OF HIGBEE...OR ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF LAMAR TO 17 MILES NORTHEAST OF LA JUNTA TO
10 MILES SOUTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT
10 MPH.
THE MOST INTENSE PART OF THIS LINE OF STORMS WAS LOCATED OVER
SOUTHEAST OTERO COUNTY...JUST NORTHWEST OF THE TOWN OF HIGBEE.
LOCATIONS IMPACTED INCLUDE...
FORT LYON.
WILEY.
MCCLAVE.
LAS ANIMAS.
JOHN MARTIN RESERVOIR.
HIGBEE.
HASTY.
CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3782 10364 3817 10321 3813 10299 3840 10267
3821 10248 3765 10351
TIME...MOT...LOC 0030Z 322DEG 10KT 3823 10274 3810 10326
3784 10358
$$000
WWUS55 KPUB 270041
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT WED AUG 26 2009
COC011-061-089-099-270051-
/O.EXP.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
641 PM MDT WED AUG 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA...NORTHERN
BENT...NORTHWESTERN PROWERS AND SOUTHEASTERN OTERO COUNTIES EXPIRES
AT 645 PM MDT...
HEAVY RAIN...HAIL THE SIZE OF PENNIES...WIND GUSTS TO 50 MPH AND
DANGEROUS LIGHTNING WILL REMAIN IN THE AREA THROUGH 715 PM.
LAT...LON 3782 10364 3817 10321 3813 10299 3840 10267
3821 10248 3765 10351
TIME...MOT...LOC 0041Z 322DEG 10KT 3820 10273 3796 10310
3772 10355
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:55 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 26, 2:55 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT WED AUG 26 2009 .SHORT TERM... (TONIGHT AND THURSDAY) AN UPR RIDGE WL BE CENTERED OVR UT TONIGHT AND THU...BUILDING A LITTLE OVR THE FORECAST AREA DURING THIS TIME. AFTER SOME EVENING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WE SHOULD SEE DECREASING CLOUD COVER. ON THURSDAY THE TAIL END OF AN UPR TROF WL BRUSH ERN PORTIONS OF THE FORECAST AREA THE FIRST PART OF THE DAY...AND WHILE THE NAM IS DRY...THE GFS SHOWS SOME PCPN ALONG THE CO AND KS BORDER. HAVE DECIDED TO KEEP THE FORECAST DRY DURING THIS TIME FRAME. THERE WL BE NORTHERLY FLOW ALOFT OVR THE STATE THURSDAY...AND IT WL BE DRIER OVR THE AREA. THE PV LOBE WL CONTINUE AFFECTING SRN PORTIONS OF THE FORECAST AREA THRU THE AFTERNOON THU. ALSO...THE NAM HAS BEEN CONSISTENT THE LAST FEW DAYS...KEEPING A BIT OF MSTR OVR SRN PORTIONS OF THE CWA...AND IN DEVELOPING PCPN FOR THE AFTERNOON HOURS IN THIS AREA. THE NAM AND THE GFS KEEP THE REST OF THE FORECAST AREA DRY...HOWEVER I WL STILL KEEP SOME ISOLD POPS IN THE FORECAST FOR MUCH OF THE CWA. CAPE VALUES THU AFTERNOON ARE ONLY A FEW HUNDRED J/KG OVR NRN PORTIONS OF THE CWA...WITH THE HIGHEST VALUES BEING OVR THE FAR SE COUNTIES WHERE THE NAM12 SHOWS 1200-1400 J/KG WITH DEW POINTS IN THE LOWER TO MID 50S. WL HAVE RELATIVELY WEAK 0-6KM BULK SHEAR VALUES OF 15 TO 25 KTS. MAIN THREATS FROM STORMS ON THU WL MAINLY BE GUSTY WINDS. TEMPS THU SHOULD BE AROUND NORMAL...WL STAY ON THE LOW SIDE OF GUIDANCE. .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) ISOLATED TSRA POSSIBLE THU EVENING AS WEAK UPPER WAVE CROSSES THE AREA...THOUGH BEST MOISTURE IS LIMITED TO SOUTHERN PORTIONS OF THE SANGRES AND ALONG THE RATON MESA. DRIER AIR SHOULD THEN SPREAD OVER MUCH OF THE AREA FRIDAY AND FRIDAY EVENING...WITH NORTHERLY FLOW AT THE SURFACE AND ALOFT LIMITING CONVECTION TO JUST SOME VERY ISOLATED STORMS OVER THE MOUNTAINS LATE IN THE DAY. GUIDANCE MAXES FOR FRIDAY...ESPECIALLY MAV...LOOK TOO WARM GIVEN NORTHERLY FLOW AND 700 MB COLD ADVECTION...SO SHADED TOWARD THE COOLER MET NUMBERS. COOLER AIR CONTINUES TO FILTER SOUTH ON SATURDAY...WITH SURFACE WINDS GRADUALLY BECOMING SOUTHEASTERLY BY AFTERNOON. RATHER MODEST LOW LEVEL MOISTURE BEGINS TO RETURN TO THE EASTERN MOUNTAINS AND PLAINS...WITH DEWPOINTS ONLY IN THE 40S MOST LOCATIONS. SHOULD BE ENOUGH LIFT/INSTABILITY TO SPARK A FEW STORMS OVER THE EASTERN MOUNTAINS...DRIFTING ON TO THE PLAINS BY EVENING...THOUGH COVERAGE WILL REMAIN FAIRLY SPARSE. GUIDANCE MAX TEMPS LOOK TOO WARM ONCE AGAIN...AND WILL UNDERCUT BY A FEW DEGREES. DEEPER MOISTURE SLOSHES WESTWARD SUNDAY AS LOW LEVEL UPSLOPE DEEPENS/STRENGTHENS...WITH BETTER COVERAGE OF TSRA OVER THE EASTERN MOUNTAINS AND PLAINS SUN AFTERNOON AND EVENING. FOCUS MAY SHIFT WESTWARD MON AS UPPER RIDGE AXIS DRIFTS EAST OF THE AREA...ALLOWING A WEAK TAP OF SUBTROPICAL MOISTURE TO RETURN. OVER THE PLAINS...FORECAST HINGES ON THE STRENGTH OF THE NORTHERN ROCKIES UPPER LOW...WITH GFS LOOKING A LITTLE DEEPER AND FARTHER SOUTH THAN ECMWF. TREND TOWARD A STRONGER SYSTEM MIGHT TEND TO DRY OUT PARTS OF THE EASTERN MOUNTAINS AND PLAINS...AS FALLING PRESSURE OVER THE PLAINS INDUCES AT LEAST SOME WEAK DOWNSLOPE FLOW. FOR NOW...RATHER GENERIC LATE SUMMER FORECAST IN PLACE...WITH AT LEAST ISOLATED POPS IN THE GRIDS EACH DAY...WHILE TEMPERATURES REMAIN AROUND SEASONAL NORMALS. --PETERSEN && .AVIATION...VFR CONDITIONS ARE EXPECTED AT THE THREE TAF SITES...HOWEVER IT IS POSSIBLE THAT A THUNDERSTORM OR TWO AT KCOS AND KPUB COULD BRING CIGS AND VSBY INTO THE MVFR CATEGORY THIS EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/10
Hazardous weather outlook, Aug 26, 6:40 AM MDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 640 AM MDT WED AUG 26 2009 COZ058>089-093>099-271245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 640 AM MDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA...WITH THE BEST COVERAGE OF STORMS EXPECTED ACROSS THE EASTERN MOUNTAINS AND PLAINS. ANY STORMS THAT DEVELOP WILL DIMINISH ACROSS THE AREA LATE THIS EVENING WITH CLEARING SKIES OVERNIGHT. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MOUNTAIN AREAS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...ALONG WITH LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH. HOWEVER...ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE SOUTHEAST PLAINS SUNDAY THROUGH TUESDAY WHERE HAIL UP TO 3/4 INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 23/31
In the hours before
Special weather statement, Aug 26, 3:10 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT WED AUG 26 2009 COZ084-085-262145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 310 PM MDT WED AUG 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SCHRIEVER AFB...OR 20 MILES SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... TRUCKTON. PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 26, 3:36 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT WED AUG 26 2009 COZ085-262200- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- 336 PM MDT WED AUG 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF TRUCKTON...AND ANOTHER STRONG STORM 5 MILES NORTHWEST OF TRUCKTON...MOVING TOWARD THE SOUTHEAST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL EL PASO COUNTY...INCLUDING TRUCKTON. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. RAINFALL RATES OF UP TO 2 INCHES PER HOUR CAN BE EXPECTED. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 26, 4:29 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT WED AUG 26 2009 COZ095-262300- WESTERN KIOWA COUNTY- 429 PM MDT WED AUG 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF HASWELL...OR 50 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 26, 4:48 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 448 PM MDT WED AUG 26 2009 COZ086-089-093-262315- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 448 PM MDT WED AUG 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF CROWLEY...OR 32 MILES NORTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. OTHER STRONG STORMS WERE NOTED OVER EASTERN PUEBLO COUNTY AND OVER ORDWAY. THIS ACTIVITY WAS ALSO MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SWINK. SUGAR CITY. ROCKY FORD. ORDWAY. OLNEY SPRINGS. MANZANOLA. FOWLER. CROWLEY. CHERAW. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 26, 4:59 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 459 PM MDT WED AUG 26 2009 COZ095-097-262330- LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 459 PM MDT WED AUG 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL BENT COUNTY IN SOUTHEAST COLORADO WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HASWELL...OR 40 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 26, 5:18 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT WED AUG 26 2009 COZ086-089-093-095>097-262345- CROWLEY COUNTY-EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WESTERN KIOWA COUNTY- 518 PM MDT WED AUG 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO SOUTHERN CROWLEY COUNTY IN SOUTHEAST COLORADO WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...LA JUNTA. SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR EADS IN KIOWA COUNTY WEST SOUTHWEST INTO EASTERN PUEBLO COUNTY. AT 513 PM...THE STRONGEST STORMS WERE ABOUT 10 MILES WEST OF EADS...NEAR ARLINGTON...JUST EAST OF MANZANOLA...AND OVER RURAL AREAS OF EASTERN PUEBLO COUNTY. STRONG STORMS WILL MOVE ACROSS THE LA JUNTA AREA BETWEEN 530 PM AND 600 PM THIS EVENING. THE ACTIVITY WAS MOVING SOUTHEAST AT 10 TO 15 MPH. LOCATIONS IMPACTED INCLUDE... TIMPAS. SWINK. SWEETWATER RESERVOIR. NEENOSHE RESERVOIR. NEEGRONDA RESERVOIR. LAS ANIMAS. LA JUNTA. HASWELL. FORT LYON. EADS. CHERAW. ARLINGTON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:36 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 26, 3:01 PM MDT | Areal Flood Advisory | PUB | El Paso | 48 min |
| Aug 26, 5:50 PM MDT | Areal Flood Advisory | PUB | Bent, Crowley, Kiowa, Las Animas, Otero, Prowers and 1 more | 94 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.